It is currently Mon Oct 24, 2016 9:07 am

Free Newsletter

trying to lose weight on an anti psychotic

Anything and everything concerning weight loss.

Moderator: Moderators

trying to lose weight on an anti psychotic

Postby bag raiders » Mon Aug 30, 2010 7:53 pm

I am having a hard time losing 5kg. whats making it difficult is that m on medication. I am a size 10-12 and I suppose I should b happy with this but I would feel alot better if I was 5kg lighter. Is there anyone here who is finding it difficult losing weight while on medication. I eat sensibly and exercise. I've also now cut back my twice weekly chocolate bar to one choc bar a week. M really miserable I was hoping I'd b 5kg lighter by summer but thats not gonna happen!
currently 61kg
goal weight 57kg
current size 10-12
would like to be perfect size 10
bag raiders
Posts: 5
Joined: Mon Aug 30, 2010 7:15 pm

Re: trying to lose weight on an anti psychotic

Postby Owlie » Fri Oct 01, 2010 3:04 pm

Hi! It might be that your body is at its natural, happy, healthy weight and that it is resisting moving from that point because that is where it naturally wants to be.

In terms of your medication, it's probably best that you talk with your doctor as they would have the expertise to be able to advise you regarding this specific concern. :)

Start: 77kg
Current: 75.9kg
Goal: 59kg
Posts: 24
Joined: Thu Sep 30, 2010 6:49 pm

Re: trying to lose weight on an anti psychotic

Postby Butterfly_Dawn » Tue Oct 05, 2010 8:03 pm

Hi bag raiders!

Most psychoactive (i.e. play with your brain) medications can have an effect on weight loss/gain because the way they work effects not just the bits they are aiming for. Unfortunately the way your brain works means that in order to fix a problem in one area, they target neurotransmitters (usually) that are used all over the brain for all kinds of things so they kind of accidentally affect other things, like weight.

Is it possible to lose weight on meds? Yes, it just makes it a tad more difficult, similar to if you had some kind of medical problem that impeded you, like a gammy leg or bad heart stopping you exercising, or hypothyroidism that slowed your metabolism down. They make things more difficult, but you can work around them.

Different people will react differently to different medications (because of different genetic factors and possible slight variations in their particular problem) which is why sometimes it takes a couple of goes to 'get it right' with your meds. It might be that there is another medication that would be better for you, have a chat to your doctor or psychiatrist but my guess is that if it's currently controlling your symptoms they won't be particularly keen to mess with it for the sake of 5kg's.

Keep at it, it may be a bit more difficult but you will get there. Have a chat to your doctor about the weight issue. If it's a common side effect of that particular medication they might be able to make some recommendations about ways to counter the side effect.

Best of luck with it.
35kg lost. (November 2005 - October 2006)
15kg gained again (as at October 2010).
Back to the drawing board - Let's do this thing!

"You can't change the winds, but you can change the sails"

"Reach out and take control of what lands in your lap"

User avatar
Posts: 4151
Joined: Thu Nov 03, 2005 10:28 pm
Location: Hobart, Tas

Return to Weight loss Talk

Who is online

Users browsing this forum: Bing [Bot] and 1 guest